Nebraska, 2004

Hail in Nebraska, July 13, 2004

July 13, 2004 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 13, 1:50 PM CST, 18 minutes earlier.

Area forecast discussion, Jul 13, 1:50 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
250 PM CDT TUE JUL 13 2004

.DISCUSSION...

MAIN FORECAST CHALLENGES CENTER AROUND THUNDERSTORM CHANCES OVER
NEXT COUPLE OF NIGHTS...THEN THUNDERSTORM CHANCES DURING THE
WEEKEND.

LATEST SURFACE ANALYSIS SHOWS COLD FRONT EXTENDING FROM SOUTHERN
IOWA ACROSS EXTREME SOUTHEAST NEBRASKA AND ON WESTWARD TO NERN CO.
NORTHWESTERLY FLOW CONTINUES ALOFT WITH WEAK WAVE MOVING OUT OF SRN
SD AND INTO NORTHEASTERN NEB. CONVECTION THIS AFTERNOON IS RAPIDLY
DEVELOPING IN QUITE UNSTABLE ATMOSPHERE WITH HIGH CAPE VALUES AND
STEEP LAPSE RATES. STORMS TAKING ON A EAST TO WEST LINEAR
APPEARANCE...MAINLY ALONG A DEWPOINT DISCONTINUITY LINE WITH LOWER
60S TO THE NORTH AND LOWER 70S TO THE SOUTH. STRONG WINDS LOOK QUITE
POSSIBLE OUT OF THESE STORMS WITH DRY LAYER NOTED ON THE 12Z OAX
SOUNDING IN THE 700-500MB LAYER. EXPECT CONVECTION TO CONTINUE EAST
SOUTHEAST AND CONTINUE OVERNIGHT...MAINLY CLOSER TO LOW LEVEL
CONVERGENCE ZONE ACROSS SOUTHERN NEBRASKA.

ANOTHER MID LEVEL WAVE WILL TOP THE RIDGE TOMORROW AND PROVIDE A
SIMILAR SITUATION WITH INSTABILITY AXIS EXTENDING ACROSS CENTRAL
NEBRASKA. NORTHWESTERLY FLOW CONTINUES THRU REMAINDER OF FORECAST
PERIOD WITH TIMING OF WEAK WAVES KEY TO MENTION OF TSTMS. RIDGE
BEGINS TO BREAK DOWN ACROSS THE CENTRAL PLAINS BY DAY 7...GIVING
BETTER CHANCE FOR LONGER DURATION PCPN EVENT.

TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL FOR MUCH OF THE
FORECAST WITH DEWPOINTS REMAINING IN THE UPPER 60S TO LOWER 70S FOR
THE MOST PART.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

GRIFFIS
Hazardous weather outlook, Jul 13, 10:54 AM CST, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1154 AM CDT TUE JUL 13 2004

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-132315-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
1154 AM CDT TUE JUL 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN
NEBRASKA AND SOUTHWEST IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS
NORTHEAST NEBRASKA AND WESTERN IOWA...ESPECIALLY NORTH OF NORFOLK AND
MISSOURI VALLEY THIS AFTERNOON. A SLIGHT CHANCE OF THUNDERSTORMS
IS POSSIBLE ACROSS THE REST OF THE AREA THIS AFTERNOON.  TONIGHT...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA
TONIGHT. SOME OF THESE STORMS COULD BE SEVERE WITH THE MAIN THREATS
BEING DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY MORNING...THEN
AGAIN WEDNESDAY NIGHT INTO THURSDAY MORNING. ANY STORMS THAT
FORM SHOULD REMAIN BELOW SEVERE LIMITS WEDNESDAY...HOWEVER THERE IS A
SMALL RISK FOR SEVERE STORMS OVERNIGHT WEDNESDAY AND THURSDAY
MORNING.

THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE OUTLOOK AREA FRIDAY NIGHT
THROUGH SUNDAY. IT IS STILL TOO SOON TO DETERMINE THE POTENTIAL
STRENGTH OF THESE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

ZAPOTOCNY

The radar

The Omaha radar (KOAX), 145 km away, was scanning. The volume nearest the first event began at 20:06 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Madison

When
July 13, 2:08 PM CST
Where
Madison County, 1 mi E of Tilden
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.050, -97.817

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417195.